Alert archive / Colorado / Snow Squall Warnings in 2026

Snow Squall Warning 2, NWS Pueblo, CO

January 25, 2026Pueblo County, Colorado

NWS Pueblo, CO issued this snow squall warning at Jan 25, 2026, 7:12 PM MST for Pueblo County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 25, 2026, 7:12 PM MST (02:12 UTC)
Expired
Jan 25, 2026, 7:45 PM MST
In force
33 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 2.2 hours before the alert went out and 355 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2026-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2026-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1755 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

240 
WWUS55 KPUB 260212
SQWPUB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Pueblo CO
712 PM MST Sun Jan 25 2026

COC101-260245-
/O.NEW.KPUB.SQ.W.0002.260126T0212Z-260126T0245Z/
Pueblo CO-
712 PM MST Sun Jan 25 2026

The National Weather Service in Pueblo has issued a

* Snow Squall Warning for...
  Central Pueblo County in southeastern Colorado...

* Until 745 PM MST.

* At 710 PM MST, a dangerous snow squall was located over
  northwestern Pueblo, moving southeast at 20 mph.

  HAZARD...Intense bursts of heavy snow. Gusty winds leading to 
           blowing snow and visibility rapidly falling to less than 
           one-quarter mile. Wind gusts up to 35 mph.

  SOURCE...Radar indicated.

  IMPACT...Travel will become difficult and potentially dangerous 
           within minutes.

This will affect I-25 from Pueblo south to mile marker 80, and US 50 
from Pueblo West to near Fowler.

Locations impacted include...
Pueblo, Pueblo Airport, Boone, Salt Creek, Blende, Avondale, Pueblo
Depot, Pueblo Reservoir, and Pueblo West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.

&&

LAT...LON 3831 10474 3840 10446 3818 10413 3800 10478
TIME...MOT...LOC 0210Z 334DEG 19KT 3829 10460 

SNOW SQUALL...RADAR INDICATED

$$

Hodanish
1 follow-up statement
900 
WWUS55 KPUB 260241
SQWPUB

Snow Squall Warning
National Weather Service Pueblo CO
741 PM MST Sun Jan 25 2026

COC101-260245-
/O.CON.KPUB.SQ.W.0002.000000T0000Z-260126T0245Z/
Pueblo CO-
741 PM MST Sun Jan 25 2026

...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 745 PM MST FOR
CENTRAL PUEBLO COUNTY...

At 737 PM MST, a dangerous snow squall was located near Blende, or 9
miles south of Pueblo Airport, moving southeast at 20 mph.

HAZARD...Intense bursts of heavy snow. Gusty winds leading to 
         blowing snow and rapidly falling visibility. Wind gusts 
         greater than 35 mph.

SOURCE...Radar indicated.

IMPACT...Travel will become difficult and potentially dangerous 
         within minutes.

This snow squall will affect the highway 50 corridor from just east 
of Pueblo to near Fowler, and I-25 from just south of Pueblo to mile 
marker 77. As this snow squall went by the National Weather Service 
office in Pueblo, the winds gusted between 35 and 40 mph and 
visibility was reduced to 1/2 mile in wind-driven snow.

Locations impacted include...
Southern Pueblo, Pueblo Airport, Boone, Salt Creek, Blende, Avondale,
and Pueblo Depot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.

&&

LAT...LON 3820 10473 3831 10438 3818 10413 3800 10478
TIME...MOT...LOC 0237Z 334DEG 19KT 3816 10452 

SNOW SQUALL...RADAR INDICATED

$$

Hodanish

What forecasters said that day

The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this snow squall warning went out at Jan 25, 4:16 PM MST, 2 hours 56 minutes earlier. Its key messages:

  • Another front moves in tonight, bringing frigid arctic air and light snow to the area.
  • Dangerously cold wind chills expected tonight over the eastern plains and the San Luis Valley.
  • Warming back to at and above seasonal temperatures into the work week, with a few passing waves to bring small chances of light precipitation for the middle and end of the week.
Area forecast discussion, Jan 25, 4:16 PM MST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
416 PM MST Sun Jan 25 2026

.KEY MESSAGES...

- Another front moves in tonight, bringing frigid arctic air and
light snow to the area.

- Dangerously cold wind chills expected tonight over the eastern
plains and the San Luis Valley.

- Warming back to at and above seasonal temperatures into the
  work week, with a few passing waves to bring small chances of
  light precipitation for the middle and end of the week.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 240 PM MST Sun Jan 25 2026

Rest of Today and Tonight...

We will remain in between two upper systems today, with a broad
trough axis to our south and a secondary wave moving in from the
north-norhtwest. Clearing skies has allowed temperatures to warm,
though it remains chilly across the region. That brief warming will
come to an end this evening, as the upper wave passes by and forces
another front down across the eastern plains. This northerly surge
will move through relatively quickly, hitting the top of the Palmer
by about 6pm and departing the area shortly after midnight, prior to
sunrise on Monday. Light to moderate snow is expected right along
the front as it pushes north to south, though amounts aren't very
high. Expect a quick half-inch to inch or so, though a few stronger
snow bands could drop 1.5-2 inches in some areas. Main impacts from
this would be hazardous travel due to slick roads and briefly
reduced visibility.

Additionally, the main impacts from this surge will be another quick
blast of frigid arctic air. Overnight lows will sink below zero once
again, which includes the eastern plains as well as the San Luis
Valley. Wind chill values could, at times, reach 15 to 20 below, and
even colder over low lying areas. Cold Weather Advisories are in
effect overnight for the far eastern plains, El Paso County, and the
entirety of the San Luis Valley.

Monday...

Conditions will quickly improve on Monday, with clearing skies and
brisk northwest flow aloft. Closer to the surface, downsloping west
winds will help temperatures warm significantly from the past few
days, with highs in the 30s-40s across the forecast area.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Issued at 307 AM MST Sun Jan 25 2026

Latest model data continues to indicate moderate west to northwest
flow aloft continuing across the Rockies throughout the upcoming work
week, with upper level ridging in place across the West Coast, as
occasional short waves continue to dig down the broad upper trough
translating across the Central and into the Eastern Conus.

Embedded waves moving across the Rockies Tuesday and again
Thursday night and early Friday, will bring slight chances of
precipitation to the mainly the Central Mtns on Tuesday, and
Central Mtns into the southeast Plains Thursday night into
Friday morning, along with slightly cooler temperatures both
Tuesday and Friday, as compared to the above seasonal
temperatures expected Wednesday and Thursday.

Upper level ridging looks to build into the Rockies through the weekend,
with dry conditions and above seasonal temperatures expected into early
next week.

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 412 PM MST Sun Jan 25 2026

A band of snow will affect KCOS and KPUB through the early part
of this fcst, but should end after 03-04 UTC, Periods of
mvfr/IFR will be possible with a quick inch or two of snow not
out of the question. Thereafter, skies should gradually clear
as flow becomes downslope and drier air moves into the region,
It will remain quite cold. VFR tomorrow at both sites.

KALS may see some brief showers at the beginning of this fcst
period then VFR.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Cold Weather Advisory from 11 PM this evening to 8 AM MST
Monday for COZ069>071-084-085-089-093>099.

&&

SHORT TERM...GARBEROGLIO
LONG TERM...MW
AVIATION...HODANISH
Hazardous weather outlook, Jan 25, 4:00 AM MST, 15 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
400 AM MST Sun Jan 25 2026

COZ058>089-093>099-261100-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
400 AM MST Sun Jan 25 2026

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Light to moderate snow returns later this afternoon across the
central mountains and the Palmer Divide, spreading south and
eastwards through the evening, and coming to an end by around
midnight. Totals will be lower end, generally under two inches, but
heavier bands along and north of Highway 50 may lead to locally
higher amounts. Degraded travel conditions with blowing snow for the
high country and slick roads for both the mountains and the plains
will be possible. The evening commute may be impacted, especially
across Colorado Springs and possibly for Pueblo as well. Dangerously
cold temperatures will also accompany this quick round of snow, so
please use extra caution if you must travel this evening!

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The arctic airmass will recede across the plains through the day
on Monday, with temperatures at and above seasonal levels expected
across the region through the rest of the week. There will be
slight chances of precipitation across the Central mountains on
Tuesday, and across the Central mountains into the southeast plains
Thursday night into Friday morning. Any precipitation across the
region during this timeframe, however, looks to be light and
spotty.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

EHR/23

In the hours before

Local storm report, Jan 25, 4:31 PM MST, 2 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
431 PM MST Sun Jan 25 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     Snow             2 N Black Forest        39.05N 104.70W
01/25/2026  M1.0 Inch        El Paso            CO   Trained Spotter

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 6:13 PM MSTSnow Squall WarningPUBEl Paso, Pueblo47 min
Jan 25, 8:01 PM MSTSnow Squall WarningPUBPueblo29 min

Nearby

Snow Squall Warnings in Colorado, 2026Every snow squall warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.